Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 6, 2008, 5:06 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2008, 5:06 AM CST (11:06 UTC)
- Expired
- Dec 7, 2008, 4:12 AM CST
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
724 WHUS73 KGRB 061106 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 506 AM CST SAT DEC 6 2008 ...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH SATURDAY NIGHT... .NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT TODAY. GALE FORCE WINDS ARE EXPECTED FOR AREAS NORTH OF STURGEON BAY...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LMZ521-522-541-061915- /O.UPG.KGRB.SC.Y.0076.000000T0000Z-081206T1800Z/ /O.NEW.KGRB.GL.W.0015.081206T1106Z-081207T1200Z/ /O.UPG.KGRB.GL.A.0002.081206T1800Z-081207T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 506 AM CST SAT DEC 6 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 KTS...WITH GUSTS OVER 40 KTS...THIS AFTERNOON. THE GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS...THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-061915- /O.EXT.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/ /O.UPG.KGRB.GL.A.0002.081206T1800Z-081207T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 506 AM CST SAT DEC 6 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH HIGHER GUSTS... THIS AFTERNOON. THE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS...THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
4 follow-up statements
000 WHUS73 KGRB 061625 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CST SAT DEC 6 2008 ...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH TONIGHT... .NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT THIS AFTERNOON. GALE FORCE WINDS ARE EXPECTED FOR AREAS NORTH OF STURGEON BAY...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LMZ521-522-541-070030- /O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1025 AM CST SAT DEC 6 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 KTS...WITH GUSTS OVER 40 KTS THIS AFTERNOON. THE GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS...THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY. A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-070030- /O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1025 AM CST SAT DEC 6 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH HIGHER GUSTS THIS AFTERNOON. THE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS... THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 062131 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CST SAT DEC 6 2008 ...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH LATE TONIGHT... .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE FORCE WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON BAY...MAINLY DURING THE EVENING HOURS. LMZ521-522-541-070545- /O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 331 PM CST SAT DEC 6 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE FORCE WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON BAY...MAINLY DURING THE EVENING HOURS...GENERATING 4 TO 7 FT WAVES. FREEZING SPRAY IS ALSO LIKELY. A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-070545- /O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 331 PM CST SAT DEC 6 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... .EXPECT BRISK NORTHWEST WINDS TO 30 KTS THROUGH LATE TONIGHT...GENERATING 3 TO 5 FT WAVES. FREEZING SPRAY IS ALSO LIKELY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
571 WHUS73 KGRB 070318 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CST SAT DEC 6 2008 ...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH LATE TONIGHT... .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE FORCE WINDS WILL PREVAIL GENERALLY FOR AREAS NORTH OF STURGEON BAY. LMZ521-522-541-071130- /O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 918 PM CST SAT DEC 6 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE FORCE WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON BAY...GENERATING 4 TO 7 FT WAVES. FREEZING SPRAY IS ALSO LIKELY. A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-071130- /O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 918 PM CST SAT DEC 6 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. .EXPECT BRISK NORTHWEST WINDS OF 20 TO 25 TO CONTINUE OVERNIGHT... GENERATING 3 TO 5 FT WAVES. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 071012 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CST SUN DEC 7 2008 ...GUSTY NORTHWEST WINDS WILL DECREASE THIS MORNING... .NORTHWEST WINDS 15 TO 25 KTS WITH HIGHER GUSTS WILL STEADILY DECREASE THIS MORNING AS HIGH PRESSURE BUILDS INTO WISCONSIN. LMZ521-522-541-071500- /O.CAN.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/ /O.EXB.KGRB.SC.Y.0076.000000T0000Z-081207T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 412 AM CST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. .WINDS HAVE DROPPED BELOW GALE CRITERIA...BUT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH MID-MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-071500- /O.EXT.KGRB.SC.Y.0076.000000T0000Z-081207T1500Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 412 AM CST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. .CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH MID-MORNING...SO THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 9 AM. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 6, 4:28 AM CST, 38 minutes earlier.
Area forecast discussion, Dec 6, 4:28 AM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 428 AM CST SAT DEC 6 2008 .SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS INCLUDE LAKE EFFECT SNOW OVER NC WI TODAY...GUSTY NW WINDS TODAY INTO EARLY TONIGHT...AND TEMPERATURES. THE MAIN BAND OF SNOW WITH THE CLIPPER SYSTEM...AND ASSOCIATED STG S/W TROF OVER NE IA...WAS MOVG THROUGH EASTERN WI AND NE IL EARLY THIS MORNING. THIS BAND SHD MOVE OUT OVER LK MICH WITHIN THE NEXT FEW HOURS...BUT UPSTREAM OBSERVATIONS SHOW ADDL LIGHT SNOW AND FLURRIES HEADED OUR WAY. WV IMAGERY SHOWED A SECONDARY S/W TROF APPROACHING WSTRN LK SUP...AND HEADED TOWARD NE WI. NORTHWEST WINDS WERE INCREASING ACROSS MN AND WSTRN WI...IN THE WAKE OF THE COLD FRONT. EVEN THOUGH THE BEST LIFT AND DEEPEST MOISTURE WILL BE EAST OF WI BY 12Z...LINGERING LGT SNOW AND FLURRIES WILL CONTINUE THIS MORNING AS THE SECONDARY S/W TROF SHIFTS THROUGH NE WI. SOME FREEZING DRIZZLE HAS BEEN REPORTED IN SE MN...NE IA AND SW WI... WHERE MID-LEVEL MOISTURE HAS SHALLOWED OUT. HOWEVER...MOISTURE/ TEMPERATURE TIME SECTIONS SUPPORT SOME ICE WITHIN THE SATURATED LAYER OVER GRB CWA...SO EXPECT FZDZ THREAT TO REMAIN TO OUR SOUTH. LK-EFFECT SNOW SHOWERS WILL INCREASE IN NC WI THIS MORNING AS COLDER AIR CROSSES WSTRN LK SUP...RESULTING IN LK-H8 DELTA-TS INCREASING TO 22-24 C...AND WINDS VEER TO A FAVORABLE NNW TRAJ. HOWEVER...BY THE TIME THE STG INSTABILITY DEVELOPS...SUBSIDENCE WILL BE INCREASING IN THE WAKE OF THE SECONDARY S/W TROF. IN ADDITION...VERY DRY AIR WILL BE WORKING ITS WAY ACROSS WSTRN LK SUP DURING THE AFTERNOON AND EVG HOURS...SO THIS IS SETTING UP TO BE A SHORT-LIVED EVENT. GIVEN THE NEGATIVE FACTORS... WILL ONLY FCST MODEST ACCUMS OF UP TO 3 INCHES IN NW VILAS COUNTY FOR TODAY...WITH LITTLE ADDL ACCUMS THIS EVG. SOME SCT LK-EFFECT SNOW SHOWERS MAY ALSO SPILL ACROSS THE CENTRAL U.P. INTO NORTHERN DOOR COUNTY THIS AFTERNOON/EVG...BUT LITTLE ACCUM IS EXPECTED. EXPECT WINDS TO KICK UP LATER THIS MORNING AND INTO THE AFTERNOON... WITH FREQUENT GUSTS TO 30-35 MPH IN MOST LOCATIONS. GUSTS TO 45 MPH ARE PSBL ACROSS NORTHERN DOOR COUNTY DURING THE LATE AFT AND EVG. THE WINDS WILL CAUSE AREAS OF BLOWING/DRIFTING SNOW...ESP IN OPEN AREAS. EXPECT SKIES TO CLEAR ACROSS MOST OF THE FA TONIGHT AS HIGH PRESSURE AND ASSOC DRY AIR MOVES INTO WI. MORNING SUNSHINE WILL GIVE WAY TO INCREASING AFTERNOON CLOUDS ON SUNDAY. MOST MODELS HAVE TRENDED SLOWER WITH THE NEXT SNOW BAND...WHICH SHD ARRIVE SUNDAY EVG. HAVE JUST KEPT A SMALL POP IN OUR SW COUNTIES FOR LATE SUNDAY AFTERNOON TO MATCH UP WITH NEIGHBORING OFFICES. TEMPS WILL NOT WARM MUCH TODAY...AND SHOULD DROP QUICKLY DURING THE LATE AFTERNOON. STAYED TOWARD THE COOLER SIDE OF THE GUIDANCE NUMBERS THROUGH THE PERIOD...WITH SOME BLO ZERO READINGS LIKELY IN NC/C WI TONIGHT. .LONG TERM...SUNDAY NGT THRU NXT FRI. VERY ACTIVE WEATHER PATN TO CONT THIS UPCOMING WEEK AS A POTENTIAL SNOW STORM LOOMS EARLY IN THE WEEK...FOLLOWED BY A SERIES OF CLIPPER SYSTEMS. TRYING TO GET A HANDLE ON ALL OF THIS (TIMING-WISE) IS THE BIGGEST FCST CHALLENGE. A WEAK SHRTWV TROF PUSHES TOWARD THE UPR MIDWEST SUNDAY NGT...BUT IT IS THE WAA MOVG INTO THE WRN GREAT LKS THAT WL BE THE MAIN WEATHER FEATURE TO GENERATE LGT SNOW FOR NE WI. BASED ON THE STRENGTH OF THE ISEN LIFT/WAA AND FAVORABLE UPR JET DYNAMICS...CAN SEE ANOTHER BROAD 1 TO 2 INCHES OF SNOW AFFECT THE FCST AREA WITH AN ISOLATED 3 AMT PSBL. BETWEEN THICKENING CLDS AND SOUTHERLY WNDS OVR THE RGN...DO NOT SEE TEMPS DROPPING TOO MUCH SUNDAY NGT. PREV FCST READINGS DO LOOK GOOD AND MADE ONLY COSMETIC CHGS TO MIN TEMPS. THE WEAK SHRTWV TROF ZIPS INTO THE WRN GREAT LKS ON MON ACCOMPANIED BY A WEAK CDFNT WHICH MOVS INTO WI MON AFTERNOON. WAA SNOWS DIMINISH TO A CERTAIN DEG BUT WITH THE FNT APPROACHING...WL NEED TO KEEP CHC POPS IN THE FCST. PREV SHIFT MENTIONED SOME FREEZING DRZL MAY MIX WITH THE LGT SNOW AND FCST SNDNGS FROM BOTH THE NAM AND GFS SUGGEST THIS POSSIBILITY EXISTS WITH A DRY MID LYR AND NO ICE CRYSTALS IN THE FAVORED CLD LYR. TEMPS REACHING THE 20S STILL LOOK GOOD AS SOUTHERLY WNDS PERSIST AHD OF THE ADVANCING CDFNT. THE FCST FOR MON NGT IS STILL VERY DICEY AT THIS TIME AS MDLS CONT TO STRUGGLE WITH HOW MUCH INTERACTION WL TAKE PLACE BETWEEN THE MORE DOCILE NRN STREAM AND MORE ACTIVE SRN STREAM. THE GFS CONTS TO ADVERTISE LESS INTERACTION WHILE THE NAM/CANADIAN/AND ESP THE ECMWF HAVE MORE INTERACTION WITH THE UKMET SOMEWHERE IN BETWEEN. WOULD LIKE TO SEE A LITTLE BETTER MDL COHESIVENESS BEFORE JUMPING ON A POTENTIAL SNOW STORM. IT APRS THAT E-CNTRL WI WOULD HAVE THE BEST CHC OF SNOW MON NGT AND NUDGED POPS UP TO HI CHC. THE OTHER SECTION TO KEEP AN EYE ON IS VILAS CNTY WHERE WNDS TURNING NORTH BEHIND THE CDFNT MAY BRING SOME LK EFFECT SNOWS INTO THAT PART OF THE FCST AREA. THE TRICKY FCST CONTS INTO TUE AS THE MDLS SEEM TO WANT TO PHASE BOTH STREAMS WHICH WOULD PLACE A LONGWV TROF FROM ONTARIO SWWD...THRU THE WRN GREAT LKS...ALL THE WAY TO THE TX PANHANDLE. BULK OF PCPN TO FALL WELL TO OUR SOUTH WHERE A SFC LOW WOULD INTERACT WITH PLENTIFUL GULF MSTR...A TIGHT BAROCLINIC ZONE AND THE RIGHT ENTRANCE RGN OF THE UPR JET. FOR NE WI...WE SHOULD BE ON THE NRN EDGE OF A LRG PCPN SHIELD WITH THE SE HALF OF THE FCST AREA MOST SUSCEPTIBLE TO LGT SNOW. NORTHERLY WNDS TO PERSIST... THEREFORE EXPECT ANOTHER ROUND OF LK EFFECT SNOW FOR N-CNTRL WI. HAVE RAISED POPS A BIT FOR PARTS OF CNTRL/E-CNTRL WI AS WELL AS VILAS CNTY. MAIN FORCING/LIFT FROM THIS SYSTEM SHIFTS TO OUR EAST TUE NGT...SO OTHER THAN PERHAPS SOME LINGERING FLURRIES...EXPECT MOST OF THE SNOW TO BE OVER WITH. EXCEPTION TO REMAIN N-CNTRL WI WHERE NW WNDS CONT TO BRING LK EFFECT SNOW SHWRS INLAND. ACCUMULATIONS WL DEPEND ON THE DEPTH OF THE COLD AIR AS MDLS DIFFER IN THIS REGARD. IF THE COLDER GFS IS CORRECT (8H TEMPS OF -24C OVR LK SUPERIOR)...WE WOULD BE LOOKING AT PSBL HEADLINES. THE 00Z MDLS HAVE SLOWED THE APPROACH OF THE NXT CLIPPER SYSTEM FOR WED. CURRENT INDICATIONS ARE THAT ANY LGT SNOW WOULD NOT REACH CNTRL WI TIL LTR IN THE DAY SO HAVE LOWERED POPS FOR ERN WI. THIS CLIPPER QUICKLY MOVS THRU THE WRN GREAT LKS WED NGT AND IS ALREADY HEADED TOWARD THE ERN GREAT LKS BY THU. HAVE RAISED POPS TO CHC CATEGORY FOR ALL OF NE WI WED NGT WITH THE SNOW ALL BUT GONE BY THU. ANY BREAK IN THE SNOW APRS SHORT-LIVED AS YET ANOTHER CLIPPER APPROACHES ON FRI. SINCE TIMING OF THESE CLIPPERS ARE DIFFICULT THIS FAR OUT...PREFER TO DEFER FRIS CLIPPER TO THE NXT SHIFT. && .AVIATION...MVFR CIGS/VSBYS WILL PREVAIL ACROSS MUCH OF THE FORECAST AREA EARLY IN THE DAY...FOLLOWED BY IMPROVING CONDITIONS OUTSIDE OF THE LK SUP SNOWBELT RGN THIS AFTERNOON. WIDESPREAD CLEARING IS ANTICIPATED THIS EVG. NW WINDS WILL INCREASE BY LATE MORNING...WITH FREQUENT GUSTS TO 25-30 KTS EXPECTED THIS AFTERNOON/EARLY EVG. && .MARINE...HAVE UPGRADED THE GALE WATCH TO A GALE WARNING FOR THE BAY AND NORTHERNMOST LK MICH MARINE ZONES THROUGH 12Z/SUN. THE BEST CHC OF GALE FORCE GUSTS OVER 40 KTS WILL BE BETWEEN 21Z/SAT AND 03Z/SUN. THE REST OF THE MARINE FCST AREA WILL HAVE AN SCA IN EFFECT THROUGH 12Z/SUN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Dec 5, 4:58 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 458 PM CST FRI DEC 5 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 458 PM CST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A WEAK STORM SYSTEM WILL BRING 1 TO 3 INCHES OF SNOW TO THE AREA TONIGHT INTO EARLY SATURDAY. THE SNOWFALL... COMBINED WITH GUSTY WINDS AND SOME BLOWING SNOW...WILL LIKELY PRODUCE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LAKE-EFFECT SNOW SHOWERS WILL INCREASE OVER NORTH CENTRAL WISCONSIN ON SATURDAY AND SATURDAY NIGHT...ESPECIALLY ACROSS NORTHWEST VILAS COUNTY...WHERE ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. GUSTY NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW ACROSS MUCH OF THE REGION... WHICH MAY RESULT IN LOCALLY HAZARDOUS DRIVING CONDITIONS. THE WINDS WILL BE ESPECIALLY STRONG ACROSS NORTHERN DOOR COUNTY... WHERE GUSTS MAY APPROACH 45 MPH LATE SATURDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF ACCUMULATING SNOW ON MONDAY...SO PERSONS WITH TRAVEL PLANS EARLY NEXT WEEK SHOULD STAY TUNED FOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-061200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 458 PM CST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH SATURDAY. WINDS COULD ALSO REACH GALE FORCE FOR A TIME SATURDAY AFTERNOON AND SATURDAY NIGHT.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 9:53 AM CST | Winter Weather Advisory | GRB | Door, Oneida, Vilas | 14 hr |
| Dec 6, 2:02 PM CST | High Wind Warning | GRB | Door | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.